Alert archive / Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 16, 2016, 8:21 PM EDT for James City County, Surry County, City of Williamsburg, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 16, 2016, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
Counties City of Williamsburg, VA, James City County, VA, Surry County, VA
The radar
The Norfolk radar (KAKQ), 39 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
986
WWUS81 KAKQ 170021
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT SAT JUL 16 2016
VAZ082-088>090-093-523-524-170100-
YORK-CHARLES CITY-NEWPORT NEWS-SUSSEX-ISLE OF WIGHT-SURRY-JAMES CITY-
821 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SURRY...NORTHWESTERN
ISLE OF WIGHT...SOUTHEASTERN CHARLES CITY...NORTHEASTERN SUSSEX...
SOUTHERN JAMES CITY AND YORK COUNTIES...THE NORTHERN CITY OF NEWPORT
NEWS AND THE CITY OF WILLIAMSBURG...
AT 821 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CABIN POINT TO SURRY TO 7 MILES EAST
OF ELBERON. MOVEMENT WAS NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... NEWPORT
NEWS...WILLIAMSBURG...WAVERLY...WAKEFIELD...CLAREMONT...SURRY...
COLLEGE OF WILLIAM AND MARY...SEAFORD...QUEENS LAKE...PATRICK HENRY
FIELD...VIRGINIA INSTITUTE FOR MARINE SCIENCES...GLOUCESTER POINT...
DENDRON...FORT
EUSTIS...ELBERON...GROVE...SCOTLAND...JAMESTOWN...CARVER GARDENS AND
BUSCH GARDENS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3717 7640 3719 7643 3717 7642 3695 7681
3695 7685 3700 7685 3694 7696 3704 7710
3737 7689 3731 7656 3730 7656 3728 7652
3725 7650 3725 7644 3719 7637
TIME...MOT...LOC 0021Z 233DEG 14KT 3714 7698 3712 7681 3703 7676
$$
DEROSAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 8:14 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 16, 8:14 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Wakefield VA 814 PM EDT SAT JUL 16 2016 .SYNOPSIS... A weak front drops towards the area late tonight as high pressure remains offshore. The front then stalls and further weakens over the region on Sunday. Another front moves into the area early next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Update... Thunderstorms generally waning in intensity and coverage this evening. However, the threat for locally heavy rainfall and wind gusts to around 30 mph remain with the storms that will affect the area the rest of this evening. Motorists should be prepared for rapid changes to road conditions and rapid reductions in visibilities within areas of the heavier rainfall. Convective activity will shift twd the coast overnight with isolated to scattered thunderstorms anticipated. Again, locally heavy rainfall and isolated strong wind gusts to around 30 mph will be the main impacts during this time. Previous discussion... Latest sfc analysis shows a frontal boundary over the OH valley with a weak thermal trough across the Mid Atlc. The frnt will slowly approach from the nw tngt, weakening in the process. Low temps tonight will range from the upr 60s to mid 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Flow aloft becomes weaker/more zonal Sun as the aforementioned frnt drops into the area and weakens. Capped pops at 20-30% and with this being only for the lower eastern shore, se VA, and ne nc. Hi temps near 90 most spots with lower humidity expected. Similar pops into Mon (20-30%) with weak forcing aloft and hotter temps (highs in the lo/mid 90s). For Mon night/Tue, a mid-level trough digs over the eastern conus while a cold front drops into the area leading to a 40-60% of shras/tstms. Best chance will be over se areas where tstms are more likely to develop Tue aftn. Hi temps mainly in the lo 90s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Medium range models continue to be in pretty good agreement that pattern will evolve into a building strong upper level ridge over the central and southern Plains with an upper level trough along the east coast through much of the day 4-7 period. Cold front moves across the region Tuesday, with a N/NNE wind surge noted behind the front Tuesday night into Wednesday. This front expected allow for temps to be near or slightly below normal Wednesday/Thursday, with a slow warming trend ensuing on Friday. Still looks as if the core of heat will stay off to our west during this period, with models indicating heat will move ewd into the region day 7 and beyond. High temps will average in the mid 80s to around 90 F Wed-Thu, then warm into the lower 90s next Friday. Next Saturday looks to be the hottest in the extended period with max temps in the low to mid 90s. Lows in the mid 60s NW to lower 70s SE Wed/Thu. Min temps next Friday/Saturday night in the lower to mid 70s. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Weak high pressure was over the Southeast states. A cold front was over Pennsylvania and will settle into northern or central Virginia before dissipating Sunday. Another cold front will move through around Tuesday. As of 18z...Scattered showers were around the TAF sites but thunderstorms were confined to areas south of the Albemarle Sound and along the Appalachians. A few thunderstorms can be expected during the afternoon and early evening but cooler low level temperatures aided by cloud cover will keep them from developing as intensely as they did on Friday. Included tempo thunderstorms at ECG where they are most likely. Showers are mentioned at the other sites but cannot rule out thunderstorms. Cloud cover will inhibit fog development and a relatively dry boundary layer should limit stratus development Sunday morning. Winds will generally run 10 knots or less through the period. Outlook...Widely scattered mainly afternoon and evening thunderstorms will remain in the picture Monday with higher chances on Tuesday. Dry weather is forecast beginning Wednesday. Conditions should be mainly VFR outside of precipitation. && .MARINE... In general, sub-SCA conditions to prevail for the next several days. S/SW winds have begun to increase on the Bay/coastal waters, with speeds increasing to 15-17 kts by 00z, and holding through the 06z to 09z time frame on Sunday. Winds should subside to 10 kt or less by mid to late morning Sunday, making for a decent boating day on Sunday. Could be a late day south wind surge Sunday afternoon/evening, but it does not look to be as significant as the one currently developing. Showers and thunderstorms will be most widespread across the lower Bay and southern coastal waters through this evening, although can't rule out a scattered shower or storm northern Bay or northern coastal waters. Sunday should generally be a dry day with a scattered afternoon thunderstorm still possible. SSW flow ~10-15kt looks to persist Monday into Tuesday before a cold front crossed the area by Tuesday afternoon/evening. Winds behind the front expected to shift to the N/NNE Tuesday night/Wednesday, with the potential for a surge to SCA criteria. Still some uncertainty in the model guidance with regard to the magnitude of the potential surge, and has thus kept wind just below SCA criteria. Seas to avg 2-3 ft, and waves on the Bay 1-2 ft. Exceptions will be and occasional increase to 3 feet on the Bay in stronger S/SW winds during the afternoon/evening hours, and higher waves/seas Tuesday night/Wednesday with post-frontal wind surge. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAS NEAR TERM...BMD/MAS SHORT TERM...MAS LONG TERM...WRS AVIATION...LSA MARINE...WRS
Hazardous weather outlook, Jul 16, 3:06 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 306 PM EDT SAT JUL 16 2016 MDZ021>025-VAZ048-061-062-064-069-075>078-509>511-517-519-521-522- 171915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-CUMBERLAND-GOOCHLAND-CAROLINE-POWHATAN-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-WESTERN KING WILLIAM-WESTERN KING AND QUEEN- WESTERN ESSEX-EASTERN ESSEX- 306 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA AND NORTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY WINDS AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ060-065>068-079>090-092-093-095>100- 512>516-518-520-523>525-171915- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-PRINCE EDWARD-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- EASTERN KING WILLIAM-EASTERN KING AND QUEEN-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 306 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS MAY PRODUCE STRONG GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 7:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
726 PM EDT SAT JUL 16 2016
VAZ062-064-068-069-075>077-081>083-511>522-170015-
WESTERN KING AND QUEEN-RICHMOND-WESTERN ESSEX-EASTERN KING
WILLIAM-EASTERN ESSEX-WESTMORELAND-WESTERN KING
WILLIAM-NORTHUMBERLAND-POWHATAN-EASTERN HANOVER-WESTERN
HANOVER-WESTERN HENRICO (INCLUDING THE CITY OF
RICHMOND)-GOOCHLAND-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-EASTERN KING AND QUEEN-NEW KENT-WESTERN CHESTERFIELD-EASTERN
HENRICO-PRINCE GEORGE-CAROLINE-AMELIA-CHARLES CITY-
726 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GOOCHLAND...NORTHWESTERN NORTHUMBERLAND...HENRICO...NORTHWESTERN NEW
KENT...CENTRAL AMELIA...NORTHWESTERN PRINCE GEORGE...POWHATAN...
CHESTERFIELD...NORTHWESTERN CHARLES CITY...KING WILLIAM...RICHMOND...
NORTHWESTERN KING AND QUEEN...WESTMORELAND...CAROLINE...ESSEX AND
HANOVER COUNTIES...THE CITY OF RICHMOND...THE NORTHEASTERN CITY OF
PETERSBURG...THE CITY OF HOPEWELL AND THE CITY OF COLONIAL HEIGHTS...
AT 725 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LORETTO TO NEAR MONTPELIER TO AMELIA
COURTHOUSE. MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...PETERSBURG...POWHATAN...HOPEWELL...COLONIAL HEIGHTS...KING
WILLIAM...ASHLAND...COLONIAL BEACH...TAPPAHANNOCK...WARSAW...BOWLING
GREEN...MONTROSS...ROXBURY...MOSELEY...BON AIR...TALLEYSVILLE...SAINT
STEPHENS CHURCH...AMELIA COURTHOUSE...FORT LEE AND DOWNTOWN RICHMOND.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3821 7695 3817 7687 3815 7661 3811 7660
3807 7653 3803 7652 3800 7645 3774 7688
3722 7733 3734 7815 3825 7737 3822 7728
3825 7727 3825 7723 3823 7725 3819 7725
3820 7722 3814 7707 3826 7705 3828 7698
TIME...MOT...LOC 2325Z 267DEG 37KT 3809 7710 3779 7759 3735 7800
DEROSASpecial weather statement, Jul 16, 7:31 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
731 PM EDT SAT JUL 16 2016
VAZ080-087-088-092-170015-
SUSSEX-GREENSVILLE-DINWIDDIE-SOUTHAMPTON-
731 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
GREENSVILLE...CENTRAL SOUTHAMPTON...CENTRAL SUSSEX AND SOUTHEASTERN
DINWIDDIE COUNTIES...
AT 731 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PURDY TO STONY CREEK TO 8 MILES
NORTHWEST OF COURTLAND. MOVEMENT WAS NORTHEAST AT 10 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... PURDY...SUSSEX...JARRATT...STONY
CREEK...CAPRON...JOYNER...BOOKER... DREWRYVILLE...FIELDS
CROSSROADS...YALE...LITTLETON...HUSKE...SEBRELL... HILDA...CHERRY
HILL...WORRELL...OWENS AND LUMBERTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3693 7766 3700 7740 3699 7740 3701 7737
3703 7729 3680 7701 3669 7717 3673 7740
3680 7727 3682 7766 3689 7766 3690 7767
TIME...MOT...LOC 2331Z 222DEG 9KT 3686 7768 3694 7738 3678 7719
DEROSASpecial weather statement, Jul 16, 8:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EDT SAT JUL 16 2016
MDZ021-022-170045-
DORCHESTER-WICOMICO-
802 PM EDT SAT JUL 16 2016
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
WICOMICO AND DORCHESTER COUNTIES...
AT 802 PM EDT...SHOWERS WITH STRONG GUSTY WINDS WERE LOCATED ALONG A
LINE EXTENDING FROM HAMBLETON TO SAINT MARYS CITY. MOVEMENT WAS EAST
AT 20 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...HURLOCK...FEDERALSBURG...SHARPTOWN...SECRETARY...
VIENNA...UNIVERSITY OF MARYLAND CENTER FOR ENVIRONMENTAL STUDIES...
EAST NEW MARKET...MARDELA SPRINGS...GALESTOWN...CHURCH CREEK...
BROOKVIEW...ELDORADO...WOOLFORD...HONGA...WETIPQUIN...MADISON...
TAYLORS ISLAND...NANTICOKE AND BUCKTOWN.
LAT...LON 3869 7576 3846 7568 3826 7592 3834 7591
3823 7597 3824 7597 3831 7602 3837 7600
3837 7601 3812 7609 3827 7607 3826 7616
3825 7615 3824 7613 3823 7614 3846 7632
3862 7619 3857 7603 3870 7590
TIME...MOT...LOC 0002Z 263DEG 16KT 3871 7605 3819 7645
DEROSASpecial weather statement, Jul 16, 8:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 PM EDT SAT JUL 16 2016
VAZ080-081-088-170100-
SUSSEX-DINWIDDIE-PRINCE GEORGE-
816 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PRINCE
GEORGE...SUSSEX AND EASTERN DINWIDDIE COUNTIES...
AT 816 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR DINWIDDIE TO NEAR CARSON TO SUSSEX.
MOVEMENT WAS NORTHEAST AT 15 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PETERSBURG...DINWIDDIE...WAVERLY...WAKEFIELD...DISPUTANTA...SUSSEX...
STONY
CREEK...SUTHERLAND...HOMEVILLE...CARSON...BOOKER...YALE...LITTLETON..
.
NEWVILLE...HUSKE...REAMS...BURGESS...HILDA...TEMPLETON AND PETERSBURG
AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3721 7756 3712 7720 3696 7696 3695 7695
3691 7702 3683 7726 3680 7732 3681 7742
3685 7746 3686 7746 3686 7747 3687 7748
3692 7763
TIME...MOT...LOC 0016Z 226DEG 14KT 3704 7752 3700 7736 3693 7726
DEROSASpecial weather statement, Jul 16, 8:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
819 PM EDT SAT JUL 16 2016
VAZ068-080>083-512>516-518-170045-
AMELIA-CHARLES CITY-NEW KENT-EASTERN HANOVER-WESTERN HENRICO
(INCLUDING THE CITY OF RICHMOND)-EASTERN CHESTERFIELD (INCLUDING COL.
HEIGHTS)-WESTERN CHESTERFIELD-EASTERN HENRICO-DINWIDDIE-EASTERN KING
WILLIAM-PRINCE GEORGE-
819 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENRICO...NORTHWESTERN
NEW KENT...SOUTHEASTERN AMELIA...NORTHWESTERN PRINCE GEORGE...
CHESTERFIELD...NORTHWESTERN CHARLES CITY...SOUTHEASTERN KING
WILLIAM...NORTHEASTERN DINWIDDIE AND SOUTHEASTERN HANOVER COUNTIES...
THE CITY OF RICHMOND...THE CITY OF PETERSBURG...THE CITY OF HOPEWELL
AND THE CITY OF COLONIAL HEIGHTS...
AT 819 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HIGHLAND SPRINGS TO NEAR SUTHERLAND.
MOVEMENT WAS EAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH
ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...PETERSBURG...HOPEWELL...COLONIAL HEIGHTS...HIGHLAND
SPRINGS... ROXBURY...VIRGINIA COMMONWEALTH UNIVERSITY...DOWNTOWN
RICHMOND... VIRGINIA STATE
UNIVERSITY...CHESTER...MECHANICSVILLE...VIRGINIA UNION
UNIVERSITY...TALLEYSVILLE...FORT LEE...BON AIR...CHESTERFIELD COURT
HOUSE...SUTHERLAND...MATOACA...BOTTOMS BRIDGE AND TUNSTALL.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3765 7743 3764 7742 3765 7740 3766 7711
3766 7710 3767 7691 3766 7691 3766 7690
3763 7687 3762 7689 3716 7738 3720 7755
3710 7757 3725 7781
TIME...MOT...LOC 0019Z 279DEG 29KT 3756 7732 3722 7766
DEROSASpecial weather statement, Jul 16, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT SAT JUL 16 2016
VAZ082-088>090-093-523-524-170100-
YORK-CHARLES CITY-NEWPORT NEWS-SUSSEX-ISLE OF WIGHT-SURRY-JAMES CITY-
821 PM EDT SAT JUL 16 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SURRY...NORTHWESTERN
ISLE OF WIGHT...SOUTHEASTERN CHARLES CITY...NORTHEASTERN SUSSEX...
SOUTHERN JAMES CITY AND YORK COUNTIES...THE NORTHERN CITY OF NEWPORT
NEWS AND THE CITY OF WILLIAMSBURG...
AT 821 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CABIN POINT TO SURRY TO 7 MILES EAST
OF ELBERON. MOVEMENT WAS NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH AND RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... NEWPORT
NEWS...WILLIAMSBURG...WAVERLY...WAKEFIELD...CLAREMONT...SURRY...
COLLEGE OF WILLIAM AND MARY...SEAFORD...QUEENS LAKE...PATRICK HENRY
FIELD...VIRGINIA INSTITUTE FOR MARINE SCIENCES...GLOUCESTER POINT...
DENDRON...FORT
EUSTIS...ELBERON...GROVE...SCOTLAND...JAMESTOWN...CARVER GARDENS AND
BUSCH GARDENS.
MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.
LAT...LON 3717 7640 3719 7643 3717 7642 3695 7681
3695 7685 3700 7685 3694 7696 3704 7710
3737 7689 3731 7656 3730 7656 3728 7652
3725 7650 3725 7644 3719 7637
TIME...MOT...LOC 0021Z 233DEG 14KT 3714 7698 3712 7681 3703 7676
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:16 PM EDT | Special Weather Statement | AKQ | Sussex | 44 min |
| Jul 16, 8:19 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Hopewell, City of Petersburg, City of Richmond | 26 min |
| Jul 16, 8:46 PM EDT | Special Weather Statement | AKQ | Charles City, Dinwiddie, Henrico, New Kent, Prince George, City of Colonial Heights and 2 more | 44 min |
| Jul 16, 9:03 PM EDT | Special Weather Statement | AKQ | Brunswick, Lunenburg | 57 min |
| Jul 16, 9:25 PM EDT | Special Weather Statement | AKQ | Charles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 6 more | 65 min |
| Jul 16, 9:29 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 46 min |
| Jul 16, 9:55 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Lunenburg, Prince George, Sussex, City of Petersburg | 50 min |
| Jul 16, 10:06 PM EDT | Special Weather Statement | AKQ | Accomack | 54 min |
| Jul 16, 10:29 PM EDT | Special Weather Statement | AKQ | Lancaster, Northumberland | 61 min |
| Jul 16, 10:43 PM EDT | Special Weather Statement | AKQ | Surry, Sussex | 47 min |
| Jul 16, 10:55 PM EDT | Special Weather Statement | AKQ | Accomack | 50 min |
| Jul 16, 11:22 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin, City of Suffolk | 23 min |
| Jul 16, 11:25 PM EDT | Special Weather Statement | AKQ | Sussex | 20 min |
| Jul 16, 11:40 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, Sussex, York, City of Franklin, City of Newport News and 1 more | 50 min |
| Jul 16, 11:19 PM EDT | Special Weather Statement | AKQ | Bertie | 56 min |
| Jul 17, 12:27 AM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 48 min |
| Jul 17, 1:16 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 44 min |
| Jul 17, 2:04 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 56 min |
| Jul 16, 8:02 PM EDT | Special Weather Statement | AKQ | Dorchester | 43 min |
Nearby
Special Weather Statements in Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.